Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 27, 2019, 6:12 PM CDT for Warren County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2019, 6:12 PM CDT (23:12 UTC)
- Expired
- Sep 27, 2019, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 4:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
581
WUUS53 KDVN 272312
SVRDVN
ILC187-272345-
/O.NEW.KDVN.SV.W.0151.190927T2312Z-190927T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
612 PM CDT Fri Sep 27 2019
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southern Warren County in west central Illinois...
* Until 645 PM CDT.
* At 611 PM CDT, a severe thunderstorm was located near Roseville, or
7 miles south of Monmouth, moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monmouth, Roseville, Kirkwood, Little Swan Lake, Greenbush,
Berwick, Ormonde, Ponemah, Larchland, Cameron, Warren County
Fairgrounds, Swan Creek and Youngstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4064 9076 4076 9077 4088 9079 4093 9044
4063 9045
TIME...MOT...LOC 2311Z 253DEG 43KT 4081 9061
HAIL...1.25IN
WIND...60MPH
$$
McClure3 follow-up statements
829
WWUS53 KDVN 272318
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
618 PM CDT Fri Sep 27 2019
ILC187-272345-
/O.CON.KDVN.SV.W.0151.000000T0000Z-190927T2345Z/
Warren IL-
618 PM CDT Fri Sep 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN WARREN COUNTY...
At 617 PM CDT, a severe thunderstorm was located near Abingdon, or 8
miles southeast of Monmouth, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monmouth, Roseville, Kirkwood, Little Swan Lake, Greenbush, Berwick,
Ormonde, Ponemah, Larchland, Cameron, Warren County Fairgrounds, Swan
Creek and Youngstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4064 9076 4076 9077 4088 9079 4093 9044
4063 9045
TIME...MOT...LOC 2317Z 253DEG 43KT 4083 9051
HAIL...1.00IN
WIND...60MPH
$$
McClure102
WWUS53 KDVN 272329
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
629 PM CDT Fri Sep 27 2019
ILC187-272345-
/O.CON.KDVN.SV.W.0151.000000T0000Z-190927T2345Z/
Warren IL-
629 PM CDT Fri Sep 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN WARREN COUNTY...
At 629 PM CDT, a severe thunderstorm was located over Abingdon, or 12
miles south of Galesburg, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Little Swan Lake, Greenbush, Berwick and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4063 9059 4077 9059 4091 9060 4093 9044
4063 9045
TIME...MOT...LOC 2329Z 241DEG 37KT 4076 9041
HAIL...1.25IN
WIND...60MPH
$$
McClure844
WWUS53 KDVN 272338
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
638 PM CDT Fri Sep 27 2019
ILC187-272348-
/O.EXP.KDVN.SV.W.0151.000000T0000Z-190927T2345Z/
Warren IL-
638 PM CDT Fri Sep 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY
WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois.
LAT...LON 4063 9059 4077 9059 4091 9060 4093 9044
4063 9045
TIME...MOT...LOC 2338Z 253DEG 43KT 4079 9030
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:02 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 27, 3:02 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
302 PM CDT Fri Sep 27 2019
.SYNOPSIS...
Issued at 300 PM CDT Fri Sep 27 2019
18Z surface data has a boundary running from near KCMI in eastern
Illinois west northwest to around KGGI in Iowa. The main cold front
was in to parts but was approximately bisecting the state of Iowa.
Dew points were generally in the low to mid 60s but were 65 to 70
generally south of the KCMI to KGGI boundary.
&&
.SHORT TERM...(This Evening through Saturday)
ISSUED AT 300 PM CDT Fri Sep 27 2019
Flash flood watches were issued this morning for part of the area
and were expanded this afternoon to the north and west. Thus most
areas roughly along and south of a Sterling, IL to Fairfield, IA
line are now under a flash flood watch through tonight.
The initial round of elevated convection is exiting the area in
Illinois. Across Iowa a new round of elevated convection has
developed in the ALO/DSM/FOD triangle and continues to expand as it
moves northeast.
A considerable amount of differential heating is occurring along and
south of the clouds from the IA/MO border into central Illinois. The
lack of clouds south of this area points to a capped atmosphere.
Through sunset more elevated showers and storms will develop north
of the KGGI to KCMI boundary. Right around sunset surface based
convection is expected to start developing along the IA/MO border
and rapidly grow upscale during the evening hours.
As areal coverage of storms increases this evening the severe
potential is acknowledged. With the elevated storms hail will be the
primary risk. Across southeast Iowa and into west central Illinois,
including up to I-80, Hail and wind would be the primary severe
risks but a brief tornado near the aforementioned boundary cannot
be ruled out.
Heavy rainfall is also a risk tonight as tropical moisture moves
into the area ahead of the cold front. Rainfall rates of 1 to 2
inches an hour are possible.
Late tonight showers and storms will end from north to south as the
cold front moves through the area and eventually stalls across
northern Missouri into central Illinois. There may still be
lingering showers and storms south of a Galesburg, IL to Ottumwa, IA
line at sunrise Saturday.
On Saturday showers will be possible south of I-80 during the
morning hours. By late afternoon the stalled front will begin moving
north again as low pressure moves northeast from the Oklahoma
panhandle. Showers and eventually thunderstorms will develop along
and south of highway 30.
.LONG TERM...(Saturday Night through Friday)
ISSUED AT 300 PM CDT Fri Sep 27 2019
Saturday night and Sunday: Deep trough in the western United States
induces cyclogenesis in the Rockies. This in turn strengthens the
LLJ/warm air advection as the front to our south returns northward
as a warm front. Showers and thunderstorms will once again be likely
but may taper off Sunday afternoon as the warm front lifts north of
the dvn cwa. PWAT's again rise to near 2 inches so flash flooding
will be a threat especially considering the storms will be moving
much slower, and soils should be quite saturated. Dewpoints will be
pushing into the lower 70s so a warm and humid day is expected on
Sunday with a southerly wind. Highs will be in the 70s to lower 80s,
but could be higher depending on amount of sunshine.
Monday through Wednesday: Models similar in gradually breaking down
the ridge as strong trough dives into the Midwest/Great Lakes. This
will send a strong cold front slowly southeast with numerous showers
and thunderstorms along this front. With the Gulf wide open and
PWAT's near 2 inches the threat for torrential rain and flash
flooding will continue. With soils saturated this would aggravate
any ongoing river flooding or cause other rivers to rise into flood.
Certainly can't rule out severe weather either but too early to
determine this risk.
Thursday through Friday: Brief nw flow with cool and dry weather
expected, as Canadian high pressure builds into the Upper Midwest/
Great Lakes. Definitely will feel like fall with highs in the upper
50s to lower 60s and lows dipping into the 40s, possibly as low as
the lower 40s in our northern cwa.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1243 PM CDT Fri Sep 27 2019
A cold front will slowly move through eastern Iowa and northern
Illinois tonight before possibly stalling from northern Missouri
into central Illinois. Widespread MVFR/IFR with pockets of VFR and
LIFR will give way to MVFR/IFR conditions through 12z/28. Rain
with thunderstorms will increase in areal coverage 21z/27 through
09z/28 with the approaching front. After 12z/28 widespread
MVFR/IFR conditions with decreasing areas of rain.
&&
.HYDROLOGY...
Issued at 1016 AM CDT Fri Sep 27 2019
River forecasts now contain the first 24 hours worth of forecast
rainfall amounts for this event. The total rainfall forecast for
the weekend is 1 to 3 inches with the heaviest rain expected late
this afternoon into Saturday morning. The exact locations of the
heaviest rains may lead to changes in the river forecasts over the
weekend as observed rainfall and routed flow are incorporated
into the river forecasts. This could lead to further rises on area
rivers than is already forecast.
For the La Moine River at Colmar, currently the river is forecast
to rise above flood stage on Sunday. Confidence is lower in this
occurring because the exact area of heavy rain is not known at
this time. For this reason a flood watch was issued for the La
Moine at Colmar
Renewed rises are forecast on Rock River at Joslin and Moline
due to the forecast rainfall with the flood warnings extended at
both locations.
The flood warning on the Pecatonica River at Freeport continue
with a slight rise expected on the river from the forecast
rainfall this weekend.
Flood warnings continue on the Mississippi River from New Boston
southward to Burlington. The river is on the falling limb at all
four locations.
The active weather pattern will continue into early next week with
more showers and thunderstorms expected Tuesday through Thursday.
This may lead to new rises on area rivers.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Saturday morning for Des Moines-Henry
IA-Jefferson-Lee-Louisa-Muscatine-Scott-Van Buren.
IL...Flash Flood Watch through Saturday morning for Bureau-Hancock-
Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
Warren-Whiteside.
MO...Flash Flood Watch through Saturday morning for Clark-Scotland.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...Haase
AVIATION...08
HYDROLOGY...CousinsHazardous weather outlook, Sep 27, 3:34 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 334 PM CDT Fri Sep 27 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-282045- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 334 PM CDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are expected to redevelop over the outlook area this afternoon and continue overnight. Some storms this evening may be severe, especially southeast of a line from Fairfield to Clinton, Iowa to Sterling, Illinois, where the Storm Prediction Center has place an enhanced risk. The severe weather threats include large hail, damaging wind and isolated tornadoes. The potential for severe weather will diminish after 10 pm. Thunderstorms this evening and overnight could produce heavy rainfall, which may lead to flash flooding. This threat is greatest across portions of northeast Missouri, southeast Iowa and west central Illinois, where heavy rainfall occurred this morning. A Flash Flood Watch is in place for portions of northeast Missouri, southeast Iowa and west central Illinois through early Saturday morning. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Saturday night into Sunday, heavy rain producing thunderstorms with rainfall rates of 2 inches an hour will be likely. This may lead to flash flooding in areas where the ground is already saturated. Late Monday night into early Thursday, several rounds of showers and thunderstorms are expected as a cold front slowly moves across the area. This extended period of wet weather may further aggravate any flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter and amateur radar activation will likely be needed this evening. DLS
In the hours before
Local storm report, Sep 27, 1:44 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN 1 WSW SHERRARD 41.31N 90.53W
09/27/2019 M2.25 INCH MERCER IL TRAINED SPOTTER
&&Local storm report, Sep 27, 1:49 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
149 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HEAVY RAIN 1 SE PRINCETON 41.37N 89.45W
09/27/2019 M1.62 INCH BUREAU IL CO-OP OBSERVER
&&Local storm report, Sep 27, 5:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 2 ENE WEVER 40.73N 91.20W
09/27/2019 M1.00 INCH DES MOINES IA TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL JUST BEGAN.
&&Local storm report, Sep 27, 5:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 1 S WEVER 40.70N 91.23W
09/27/2019 E1.00 INCH LEE IA LAW ENFORCEMENT
LOCATION APPROXIMATE. RELAYED BY EMA.
&&Local storm report, Sep 27, 5:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MEMPHIS 40.46N 92.18W
09/27/2019 E0.75 INCH SCOTLAND MO PUBLIC
DIME TO PENNY SIZE HAIL.
&&Local storm report, Sep 27, 5:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT FRI SEP 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL HOPPER 40.78N 90.97W
09/27/2019 M1.00 INCH HENDERSON IL TRAINED SPOTTER
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:02 AM CDT | River Flood Watch | DVN | Hancock, McDonough | 23 hr |
| Sep 27, 11:27 AM CDT | Flash Flood Watch | DVN | Bureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more | 16 hr |
| Sep 27, 11:34 AM CDT | Special Weather Statement | DVN | Hancock, Henderson, Henry, Warren | 71 min |
| Sep 27, 12:39 PM CDT | Special Weather Statement | DVN | Hancock | 36 min |
| Sep 27, 5:10 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 26 min |
| Sep 27, 5:34 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 41 min |
| Sep 27, 5:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 53 min |
| Sep 27, 5:51 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 39 min |
| Sep 27, 6:07 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 23 min |
| Sep 27, 6:20 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 40 min |
| Sep 27, 6:30 PM CDT | Tornado Warning | DVN | Hancock | 25 min |
| Sep 27, 6:48 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 42 min |
| Sep 27, 6:53 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.